MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-1200
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Inflammation (1932); Scar Tissue (2060); Blister (4537)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported blister with a possible burn to the right side of the face during a thermage cpt treatment.Prior to the treatment, the patient was given demerol 75mg, gravol 50mg im to dg and offered a snack.Secondary intervention included a cooling pack.Available pictures were reviewed, and some pictures appear to be prior to the procedure, the pictures that appear to be after procedure shows erythema and inflammation on one side of the face.No other treatments (besides thermage) were being performed in the same area where the symptoms were reported.The patient has not undergone any other treatments in the same symptom area within the past 30 days.The highest energy level used was 3.0j.No system errors occurred, nor was anything out of the ordinary noticed during treatment.Solta medical cryogen and coupling fluid were used during this treatment.The treatment tip surface was inspected prior to use and the tip was said to be fine.The treatment tip was said to be inspected during treatment with nothing remarkable to report.However, it is reported that after the treatment, a dent was noticed in the tip.This was the first time the treatment tip was used.
 
Additional Manufacturer Narrative
The product has been requested and the investigation is ongoing.
 
Event or Problem Description
The user facility reports that the patient is still being treated by the provider and that the patient will have scarring.
 
Additional Manufacturer Narrative
The treatment tip was returned for evaluation.Evaluation of the tip showed it passed the flow, leak, and thermistor tests.Service observed a dent on the tip membrane.It is unlikely that the dent contributed to this event since radiofrequency energy was able to distribute evenly across the tip membrane.No dielectric breakdown observed.Evaluation of the tip found no issues related to this event.According to thermage cpt system technical user¿s manual, burns and blisters are known possible adverse patient reactions to thermage cpt treatment.The procedure may produce heating in the upper layers of the skin, causing burns and subsequent blister and scab formation.There is a small chance of scar formation.No non-conformities or anomalies found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.If datalogs are received and reviewed, a supplemental report will be filed.The investigation is still on going.
 
Additional Manufacturer Narrative
The data logs were received and reviewed.Evaluation of the data log found an error that the thermage tip was missing or disconnected.An error indicates a recoverable problem that requires user intervention.If the error occurs during a radiofrequency treatment, the radiofrequency delivery will be stopped, then a post-cooling step will be completed prior to generating an "error tone" and displaying the event code and event message.After the error tone, the system will transition into action required mode and will display instructions for the user indicating what action may be required to resolve the issue.Based on the evaluation of the data, the handpiece and system performed as expected.Based on the available information, burns and blisters are known adverse patient reactions to thermage cpt treatment.At this time, no capa is necessary.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key19125915
Report Number3011423170-2024-00143
Device Sequence Number7760091
Product Code GEI
UDI-Device Identifier00850608002421
UDI-Public00850608002421
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-1200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
05/20/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date05/17/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale